This is MY journey with MS! I give you my thoughts, feelings, hopes, and prayers. My wish that one day this disease will come to an end. That one day there will be a cure. For now, I hold on to possibility. I HOPE this will help and inspire not only myself but others.
 
For the latest News, Weather, & More.....keep scrolling!

Steroids....yuck!

Okay....so I am coming up on 5 years since I was diagnosed...crazy to think that. What an adventure this life with MS has become. My 5 year will be on (drum roll.....Friday, February 13th). Yep, that's right....Friday the 13th. Funny thing is that 5 years ago when I was diagnosed it was ALSO a Friday the 13th. Hmm...maybe I will get lucky and get a phone call saying....jokes on you...you don't have MS. Right! That's not gonna happen.

Anyway, enough about crazy non-sense. So, I am currently on the lovely steroids. Kind of a combination thing going on here. See, I have had this pesky cold coming and going for a while now....late December I would say. It has not wanted to go away....turned into a Sinus infection, got a bit better, then a sore throat, got a bit better...and so on. Well, now it is bronchitis and my lungs (having only 36% function) are not very happy about that. I have had a horrible time breathing. My pulmonary doc put me on a prednisone taper and I did that for a couple days....but in the meantime my MS decided that hey, my lungs were not the only thing that was gonna act out. You know how it is...doesn't take much to set off MS. So, as if my typical symptoms (you know, the ones that are there every day that you just learn to manage) were not enough...I started having problems swallowing....which led to my aspirating into the lungs, then the muscles in my throat did not want to work and my vocal cords started to spasm....making it that much harder to breathe, then came the severe numbness, weakness (back to using the walker for a little while), headaches....I could go on and on but I am sure you get the picture.

I called my Neuro and filled them in and sure enough....MS relapse. Truth is since coming off the Novantrone I have not been great. That medication was like liquid gold for me I think. It completely gave me my life back and although there were times when MS would remind me it was still there....it was SO much more manageable. Unfortunately all good things must come to an end in this world of MS. Hopefully sooner than later that will not be the case. I know they are constantly doing research and studies to find us something better....in the meantime I guess this is just it. Time to just do my best to stay positive, live life, and hope for a cure!

Okay....back on subject. I am going through this CRAZY! thing right now with the steroids. It must be what most people are like actually. See, I have been on some kind of steroid pretty much my whole life because of my Asthma. I never had IV steroids until MS but I never got any of the crazy side effects that I have heard happen. For example....over the last almost 5 years of MS I have always been one of those people who could go in for my steroid treatment, go home and sleep for hours. It never really did me in when it came to blood sugars, blood pressures, or other side effects that I have heard so much about. Something has changed! In June when I had my really bad relapse....the one where my whole left side went and I was in a wheelchair....my vitals were all nuts. My BP and BS were off the charts, I felt a bit nutsy, but I was still so wiped out that I could sleep. I think that was just the beginning of my body's change to these steroids.

This time (today will be treatment #4) I have been jittery (never had that happen before) can't sleep....granted when they do the treatment I am tired, but after I am wired for hours. Can't seem to form my thoughts in an organized manner at least....I just feel like I have 8 billion things that I am trying to do at once and no way to get it all done (funny thing....I don't have 8 billion things to do). What a crazy feeling. So, here I am....somehow joining the ranks of the crazy steroid side effects. Whatever works.....one thing I do know is I am finally starting to feel better and when these effects go away....I will be good to go!

Well, I hope all of you are doing well and that this was not TOO long of a post (I am sure it kind of was). Take care and have a good Groundhogs Day! I almost forgot that was today. :) I'm ready for summer....bring it on!

2 comments:

herrad said...

Hello Jaime,

Good post and no not too long.

Thanks for sharing your pain with everyone.

Hope the steriods do their job and let you enjoy your life.

Keep warm and happy.

Love,

Herrad
ps my partners/carers blog is
http://screamingrichie.blogspot.com/

Denver Refashionista said...

Sorry about the steroids. I was not warned about the side effects the first time. I couldn't sleep for like 4 days and I was halucinating at the end of that stint.


All personal text & images are protected under copyright law. 2006-2009



About Me

My photo
I was diagnosed with MS in 2004, have been through all of the FDA approved treatments I qualify for and now am participating in the HALT MS Study. This is my story...my life with MS (among other things).

Do you have a MS Story to tell? Any suggestions, ideas to make my blog better? I would love to hear from you. Please send me an Email.....

Click to Contact Me Now!

Sign my Guestbook from Bravenet.comFree Tell A Friend from Bravenet.com

MS Advocacy

There was an error in this gadget

More About ME!

Previous Posts

Brian Games!

There was an error in this gadget

Directory of Health Blogs
View blog authority
blogarama - the blog directory
My BlogCatalog BlogRank
Listed on BlogShares
Healthcare 100 - eDrugSearch.com